Alert archive / Michigan / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Gaylord, MI
NWS Gaylord, MI issued this winter weather advisory at Apr 9, 2016, 4:12 PM EDT for 22 counties in Michigan. It took effect at Apr 10, 2016, 6:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2016, 4:12 PM EDT (20:12 UTC)
- In effect from
- Apr 10, 2016, 6:00 AM EDT
- Expired
- Apr 10, 2016, 12:22 PM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS43 KAPX 092012 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EDT SAT APR 9 2016 MIZ020-025-026-031>036-041-042-100415- /O.NEW.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 412 PM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY. * EXPECT SNOW TO DEVELOP AROUND 6 AM SUNDAY...MIXING WITH AND EVENTUALLY CHANGING TO RAIN IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED DURING THE MORNING. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. * THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ016>019-021>024-027>030-100415- /O.NEW.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE 412 PM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY. * EXPECT SNOW TO DEVELOP AROUND 8 AM SUNDAY AND THEN DIMINISH AROUND 8 PM SUNDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. * THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$
3 follow-up statements
695 WWUS43 KAPX 100143 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 943 PM EDT SAT APR 9 2016 MIZ020-025-026-031>036-041-042-100945- /O.CON.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 943 PM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * EXPECT SNOW TO DEVELOP AROUND 6 AM SUNDAY...MIXING WITH AND EVENTUALLY CHANGING TO RAIN IN THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS OF 2 TO 3 INCHES ARE EXPECTED DURING THE MORNING. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. * THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ016>019-021>024-027>030-100945- /O.CON.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE 943 PM EDT SAT APR 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 8 PM EDT SUNDAY... * EXPECT SNOW TO DEVELOP AROUND 8 AM SUNDAY AND THEN DIMINISH AROUND 8 PM SUNDAY. * TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. * THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$
481 WWUS43 KAPX 100727 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 327 AM EDT SUN APR 10 2016 MIZ020-025-026-031>036-041-042-101800- /O.CON.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 327 AM EDT SUN APR 10 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * SNOW WILL DEVELOP EARLY THIS MORNING...MIXING WITH AND CHANGING TO SLEET AND RAIN THIS AFTERNOON. * TOTAL SNOW AND SLEET ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TODAY. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ MIZ016>019-021>024-027>030-101800- /O.CON.KAPX.WW.Y.0021.160410T1000Z-160411T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE 327 AM EDT SUN APR 10 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * SNOW WILL DEVELOP THIS MORNING...AND WILL MIX WITH SLEET AND RAIN BY LATE AFTERNOON. * LIGHT FREEZING RAIN IS POSSIBLE LATE IN THE DAY IN A SMALL AREA CENTERED ON GAYLORD AND ATLANTA. * TOTAL SNOW AND SLEET ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. * ANY ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. * LOOK FOR REDUCED VISIBILITIES AT TIMES...AND PLAN ON SLIPPERY ROAD CONDITIONS. THE WET CONSISTENCY OF THIS SNOW WILL LEAD TO DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV. $$ JZ
601 WWUS43 KAPX 101622 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1222 PM EDT SUN APR 10 2016 MIZ016>036-041-042-101730- /O.CAN.KAPX.WW.Y.0021.000000T0000Z-160411T0000Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN- ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1222 PM EDT SUN APR 10 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter weather advisory went out at Apr 9, 4:12 PM EDT, 0 minutes earlier.
Area forecast discussion, Apr 9, 4:12 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EDT SAT APR 9 2016
.SHORT TERM...(THIS EVENING AND OVERNIGHT)
ISSUED AT 412 PM EDT SAT APR 9 2016
...QUIET EVENING...SNOW MOVING IN OVERNIGHT...
HIGH IMPACT WEATHER POTENTIAL: ACCUMULATING SNOWS START LATE
TONIGHT WITH A WINTRY MIX FOR SUNDAY.
DEEP MID LEVEL TROUGH AXIS NOW INCHING OFF TO THE EAST...TROUGH AXIS
NOW IN THE FAR EASTERN LAKES INTO NEW ENGLAND WITH A FAIRLY TIGHT
BAROCLINIC ZONE ON THE BACKSIDE OF THE TROUGH STRETCHING DOWN
THROUGH THE MIDWEST INTO THE OHIO VALLEY. SFC HIGH PRESSURE AND DRY
AIR HAS BEEN STEADILY EDGING INTO THE REGION TODAY AND HAS BROUGHT
AN END TO OUR LAKE SNOW SHOWERS DESPITE 850 TEMPS AT OR COLDER THAN
-14C. SCT-BKN STCU REMAINS IN PARTS OF NORTHERN LOWER MICHIGAN...BUT
THAT HAS ALSO BEEN ERODING STEADILY THIS AFTERNOON.
UPSTREAM...SPLIT FLOW PATTERN ONCE AGAIN OVER THE WESTERN CONUS WITH
A REX BLOCK AND SRN STREAM CUTOFF LOW OFF THE WEST COAST AND STRONG
NRN STREAM SHORT WAVE DIPPING THROUGH SOUTH CENTRAL CANADA.
TONIGHT...QUIET WEATHER FOR THE EVENING AS HIGH PRESSURE/DRY AIR
PREVAIL. THEN...AFOREMENTIONED NRN STREAM SHORT WAVE LOOKING TO DIP
INTO THE NRN PLAINS/UPPER MIDWEST LATER TONIGHT LEADING TO BETTER
ORGANIZATION OF SFC LOW PRESSURE THROUGH THE PLAINS...AND EVENTUAL
DEVELOPMENT OF STOUT LOW-MID LEVEL WARM AIR ADVECTION INTO THE
WESTERN GREAT LAKES BY MORNING. ALREADY SEEING HINTS OF THIS
OCCURRING UPSTREAM IN MINNESOTA WITH NARROW AXIS OF MID AND HIGH
CLOUDS (AND MID LEVEL RADAR RETURNS) NOSING THEIR WAY INTO NW
WISCONSIN. EXPECT MID AND HIGH CLOUD COVER (AND PERHAPS SOME VERY
LIGHT SNOW/FLURRIES) TO EXPAND INTO THE REGION LATE THIS EVENING AND
OVERNIGHT.
BUT BETTER SNOW CHANCES COME LATE TONIGHT INTO SUNDAY AS WE FINALLY
START TO PICK UP A BETTER MOISTURE TAP OUT OF THE PLAINS/LOWER
MISSISSIPPI RIVER VALLEY ALONG AND AHEAD OF THE ADVANCING WARM FRONT
INTO THE LOWER/WESTERN GREAT LAKES REGION. DRY AIR MAY INITIALLY
KEEP SNOWFALL AT BAY. BUT GIVEN THE ANTICIPATED WARM/MOIST AIR SURGE
INTO THE REGION AND RESULTING QG-FORCING FOR ASCENT ALONG THE
FRONT...WILL PUSH LIKELY TO CATEGORICAL POPS INTO THE FAR WESTERN/SW
PARTS OF THE CWA BY MORNING...AND UPWARD OF AN INCH OF SNOW
ACCUMULATION.
.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT APR 9 2016
IMPACTS: ACCUMULATING SNOW SUNDAY...ALONG WITH A MESSY MIX IN SOME
AREAS AS THINGS TRANSITION TO RAIN INTO SUNDAY EVENING LEADING TO
SOME SLOPPY TRAVEL. GUSTY WINDS SUNDAY MORNING INTO THE EVENING.
PATTERN SYNOPSIS/EXPECTED EVOLUTION: LOW PRESSURE WILL MOVE THROUGH
SOUTHERN ONTARIO INTO TUESDAY. LOW PRESSURE DEVELOPING OVER THE
SOUTHERN PLAINS THROUGH SATURDAY...IN RESPONSE TO A WEAK SHORTWAVE
MOVING OVERHEAD...WILL BE SHORT LIVED BUT WILL HELP ADVECT MORE GULF
MOISTURE AND WARM AIR TOWARD THE GREAT LAKES REGION. A WARM FRONT
WILL MOVE THROUGH THE STATE FROM SOUTH TO NORTH THROUGH THE DAY
SUNDAY...WITH THE COLD FRONT COMING THROUGH EARLY MONDAY. BRIEF
RIDGING ON SUNDAY FROM THE WAA WILL BE REPLACED BY BROAD TROUGHING
OVER THE EASTERN CONUS AS THE COLD AIR FILTERS IN MONDAY AND INTO
MIDWEEK. HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY...BRINGING
WHAT COULD BE A NICE STRETCH OF QUIET WEATHER AND BACK TO NEAR
NORMAL TEMPERATURES.
MAIN FORECAST CHALLENGES/CONCERNS: MANY. P-TYPE ISSUES WITH THE
SYSTEM ON SUNDAY. TIMING...AND LOCATION...OF THE TRANSITION FROM
RAIN TO SNOW...AND ASSOCIATED SNOW AMOUNTS. AFTERNOON DRYING ALOFT
OVER THE U.P. AND TO WHAT EXTENT THAT WILL AFFECT SNOWFALL AMOUNTS.
ASSOCIATED WEATHER: THE MAIN ATTRACTION WILL BE THE MESSY WINTRY MIX
COMING THROUGH THE AREA STARTING EARLY SUNDAY MORNING. SNOW IS
EXPECTED TO START EARLY SUNDAY MORNING IN THE SOUTHERN TIER OF THE
CWA...PROGRESSING NORTHWARD THROUGH THE MORNING WITH MOST AREAS
SEEING SNOW BEFORE 10AM. FROM THERE...THINGS GET MUCH MORE
COMPLICATED. THE BETTER FORCING LOOKS TO BE SOUTH OF M-72...WITH
BETTER UPPER LEVEL DIVERGENCE IN THE RIGHT ENTRANCE OF THE JET AND
STRONGER WAA...ALONG WITH ISENTROPIC LIFT ALONG THE BAROCLINIC ZONE
SETUP IN MORE CENTRAL/SOUTHERN MI. THIS SETUP WILL LIKELY RESULT
IN HIGHER QPF AMOUNTS SOUTH OF M-72...BUT THE HIGHER SNOW AMOUNTS
NORTH OF M-72. THE MID LEVEL WARM ADVECTION INTO THE SOUTHERN
AREAS WILL RESULT IN SOME KIND OF MIXED PRECIP ON THE WAY TO
TRANSITIONING TO RAIN. THE BIG QUESTION IS JUST HOW FAR NORTH THE
INFLUENCE OF THIS WARM NOSE WILL REACH...AND IF IT WILL BE SLEET
OR FREEZING RAIN. LOOKING AT VARIOUS MODEL SOUNDINGS...CURRENT
THINKING IS THAT AN AREA SOUTH OF M-72 AND WEST OF I-75 WILL BE
THE AREAS THAT SEE MORE OF THE MIX AND TRANSITION TO RAIN. AREAS
NORTH OF M-72 ARE LIKELY TO STAY SNOW...PERHAPS A SHORT PERIOD OF
MIXED PRECIP LATER IN THE NIGHT. AREAS ACROSS EASTERN UPPER BRING
YET ANOTHER CHALLENGE. MODEL SOUNDINGS ARE SHOWING GOOD AGREEMENT
OF DRYING ALOFT ACROSS THE U.P. BY LATE AFTERNOON. LOOKING AT
UPPER LEVEL DIVERGENCE ON THE 1.5PVU SURFACE...THE EASTERN U.P. IS
RIGHT UNDER STRONG UPPER LEVEL CONVERGENCE...WITH DIVERGENCE ON
EITHER SIDE. SUBSIDENCE IN THIS REGION IS HELPING TO DRY THINGS
OUT...AND SATURATION ISN/T DEEP ENOUGH FOR ICE NUCLEATION.
SOUNDING PROFILES LOOK MUCH MORE LIKE DRIZZLE...AND SNOW AMOUNTS
WILL BE LOWERED. SURFACE TEMPERATURES SHOULD BE WARM ENOUGH THAT
FREEZING DRIZZLE ISN/T AN ISSUE...AS EVEN IN SINGLE DIGIT TEMPS
TODAY ROAD SURFACES ARE NEAR 60F.
THE COLD FRONT WILL MOVE THROUGH MONDAY MORNING...BRINGING AN END TO
THE WIDESPREAD SNOW FOR MOST. EASTERN UPPER MAY CONTINUE TO SEE SOME
WRAP AROUND SNOW MONDAY INTO TUESDAY...WITH A COUPLE MORE INCHES OF
SNOW FALLING OVER THE TWO DAYS. SOME LIGHT LAKE ENHANCED SNOW IS
POSSIBLE ACROSS NORTHERN LOWER ON MONDAY WITH WESTERLY FLOW.
TEMPERATURES WILL REMAIN WELL BELOW NORMAL THROUGH TUESDAY...WITH
SIGNS OF A WARMUP STARTING ON WEDNESDAY.
MAYHEW
CONSIDERING GENERAL AGREEMENT AND RELATIVE CONSISTENCY ACROSS
GUIDANCE...IT IS WITH GREAT JOY THAT I DECLARE A SUSTAINED DRYING
TREND AND MODERATING TEMPERATURES THROUGH THE EXTENDED! TROUGHING
MOVES OFF TO THE EAST COAST ON WEDNESDAY WHILE A WESTERN TROUGH DIGS
INTO THE ROCKIES...TO DEVELOP A BIG OL' BUBBLE OVER THE CENTRAL
CONUS. THIS RIDGE PUSHES THAT PESKY H8 0C ISOTHERM ALL THE WAY UP
TO HUDSON BAY WHERE IT BELONGS (GOOD RIDDANCE...FOR NOW).
TEMPERATURES WILL WARM TO CLIMO BY THURSDAY...AND WELL ABOVE NORMAL
BY SATURDAY...EVEN THREATENING THE 60 DEGREE MARK. IT'S STILL TOO
EARLY TO TOUT THAT SPRING HAS SPRUNG ACROSS NORTHERN MICHIGAN...BUT
THIS WILL CERTAINLY BE A WELCOME RESPITE FROM THE COLD AND SNOWY
PATTERN OF THE PAST FEW WEEKS.
BERGER
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 145 PM EDT SAT APR 9 2016
LINGERING SNOW SHOWERS HAVE ENDED AND ALL TERMINAL SITES HAVE
TRANSITIONED TO VFR CONDITIONS FOR THIS AFTERNOON AND TONIGHT.
SOME GUSTIER NORTHERLY WINDS WILL LAG THROUGH THE AFTERNOON. BUT
WINDS WILL GO NEARLY CALM FOR MUCH OF TONIGHT.
ON SUNDAY...COMPLEX LOW PRESSURE ACROSS THE PLAINS WILL EDGE INTO
THE WESTERN GREAT LAKES THROUGH THE DAY. STRONG SOUTHERLY FLOW
DEVELOPS OVERNIGHT AND PERSISTS THROUGH SUNDAY AND MAY LEAD TO
SOME LLWS EARLY SUNDAY. MEANWHILE...STRONG WARM ADVECTION FORCING
WILL LEAD TO SNOW DEVELOPMENT AT THE TERMINAL SITES OVERNIGHT AND
SUNDAY MORNING. DRY LOW LEVEL AIR WILL INITIALLY KEEP CIGS VFR AT
THE ONSET OF SNOWFALL. BUT CIGS/VSBYS WILL EVENTUALLY LOWER TO
MVFR AND POSSIBLE IFR SUNDAY MORNING. PRECIP WILL BECOMING "MIXY"
SUNDAY AFTERNOON AT TVC/MBL...BEYOND THE CURRENT TAF FORECAST
PERIOD.
&&
.MARINE...
ISSUED AT 412 PM EDT SAT APR 9 2016
OVERALL LIGHT WINDS/WAVES FOR MUCH OF TONIGHT. STRONG SOUTHERLY
WINDS DEVELOP FOR SUNDAY AND INTO SUNDAY NIGHT AS ANOTHER AREA OF
LOW PRESSURE TRACKS INTO THE NRN LAKES REGION. SMALL CRAFT
ADVISORIES A GOOD BET FOR ALL NEARSHORE AREAS AND A FEW GUSTS ON
SUNDAY MIGHT REACH GALE FORCE. HOWEVER...THINK THAT WILL BE THE
EXCEPTION RATHER THAN THE RULE. THERE ARE GALE WARNINGS IN EFFECT
FOR THE OPEN WATERS OF LAKE MICHIGAN AND HURON...BUT WILL STAY
WITH JUST SMALL CRAFT ADVISORIES FOR THE NEARSHORE AREAS FOR NOW.
WINDS DIMINISH LATER SUNDAY NIGHT INTO MONDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 6 AM TO 8 PM EDT SUNDAY FOR
MIZ016>036-041-042.
LH...NONE.
LM...NONE.
LS...NONE.
&&
SHORT TERM...ADAM
LONG TERM...MAYHEW/KAB
AVIATION...ADAM
MARINE...ADAMHazardous weather outlook, Apr 9, 3:45 AM EDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 345 AM EDT SAT APR 9 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 092100- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 345 AM EDT SAT APR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STORM SYSTEM WILL BRING SEVERAL INCHES OF WET SNOW TO PORTIONS OF THE OUTLOOK AREA BEGINNING EARLY SUNDAY. THE SNOW WILL LIKELY MIX WITH AND TRANSITION TO RAIN AS THE DAY PROGRESSES AND TEMPERATURES WARM THROUGH THE 30S. HAZARDOUS TRAVEL IS POSSIBLE. AREA RIVERS CONTINUE TO RUN HIGH...AND WITH A NEW ROUND OF SNOWMELT ANTICIPATED NEXT WEEK EXPECT RIVERS TO RISE ONCE AGAIN WITH AN INCREASED POTENTIAL FOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD &&
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:25 PM EDT | Small Craft Advisory | APX | 31 hr |
Nearby
Winter Weather Advisories in Michigan, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.